Alert archive / Kentucky / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 92, NWS Louisville, KY

June 10, 2005Bourbon County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jun 10, 2005, 4:56 PM EDT for Bourbon County, Kentucky. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2005, 4:56 PM EDT (20:56 UTC)
Expired
Jun 10, 2005, 5:33 PM EDT
In force
37 min
Issued by
NWS Louisville, KY
Area
Counties, with a storm outline in the text

County Bourbon County, KY

The radar

The Jackson,KY radar (KJKL), 111 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 5:15 PM EDTTSTM WND DMGParis, KYTREES AND POWER LINES DOWN ALONG GEORGETOWN RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2005-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1001 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2005-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1001 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
1004 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 102057
SVRLMK
KYC017-102130-
/O.NEW.KLMK.SV.W.0092.050610T2056Z-050610T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
456 PM EDT FRI JUN 10 2005

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOURBON COUNTY IN EAST CENTRAL KENTUCKY

* UNTIL 530 PM EDT(430 PM CDT)

* AT 450 PM EDT(350 PM CDT)...TRAINED WEATHER SPOTTERS REPORTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF PARIS...OR
  ABOUT 6 MILES NORTHEAST OF LEXINGTON...AND MOVING NORTHEAST AT 20 
MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES WEST OF PARIS BY 520 PM EDT(420 PM CDT)

DAMAGING WINDS UP TO 60 MPH WERE REPORTED JUST SOUTH OF THE BOURBON- 
FAYETTE COUNTY LINE WITH THIS STORM. THIS IS A DANGEROUS 
STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS

REPORT SEVERE WEATHER TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY
AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.

LAT...LON 3822 8441 3820 8437 3810 8437 3807 8429
      3811 8412 3835 8420 3827 8442

$$

SCHOTT
2 follow-up statements
000 
WWUS53 KLMK 102116
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
515 PM EDT FRI JUN 10 2005

KYC017-102130-
/O.CON.KLMK.SV.W.0092.000000T0000Z-050610T2130Z/
BOURBON KY-
515 PM EDT FRI JUN 10 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM EDT FOR 
BOURBON COUNTY...

AT 500 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH 
ENTERING BOURBON COUNTY.  THIS STORM WAS LOCATED NEAR PARIS...OR ABOUT 12 
MILES NORTHEAST OF LEXINGTON...MOVING NORTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PARIS BY 520 PM EDT(420 PM CDT)
  RUDDELS MILLS BY 530 PM EDT(430 PM CDT)

LAT...LON 3822 8441 3820 8437 3810 8437 3807 8429
      3811 8412 3835 8420 3827 8442

$$

SCHOTT
000 
WWUS53 KLMK 102133
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
532 PM EDT FRI JUN 10 2005

KYC017-102142-
/O.EXP.KLMK.SV.W.0092.000000T0000Z-050610T2130Z/
BOURBON KY-
532 PM EDT FRI JUN 10 2005

...THE SEVERE THUNDERSTORM WARNING FOR BOURBON COUNTY EXPIRED AT 530 
PM EDT...

THE STORM THAT PROMPTED THE EARLIER WARNING HAS MOVED NORTH OF 
BOURBON COUNTY. REPORTS OF TREES AND POWER LINES DOWN HAVE BEEN 
RECEIVED FROM COUNTY LAW ENFORCEMENT.

LAT...LON 3822 8441 3820 8437 3810 8437 3807 8429
      3811 8412 3835 8420 3827 8442

$$
CS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:15 PM EDT, 1 hour 41 minutes earlier.

Area forecast discussion, Jun 10, 3:15 PM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
315 PM EDT FRI JUN 10 2005

.SHORT TERM (TONIGHT THROUGH MONDAY)...

NUMEROUS THUNDERSTORMS DEVELOPED ACROSS CENTRAL KENTUCKY AND SOUTH
CENTRAL INDIANA THIS AFTERNOON IN THE WARM UNSTABLE AIR.
THUNDERSTORMS FIRST FORMED ALONG THE TEMPERATURE GRADIENT OF AN AREA
OF CLOUDS LEFT OVER FROM OVERNIGHT. AS THESE CLOUDS DISSIPATED AND
AS OUTFLOW BOUNDARIES DEVELOPED...THE THUNDERSTORMS BECAME MORE
WIDESPREAD. THESE WILL CONTINUE INTO EARLY EVENING THEN DIE OUT.

FORECAST PROBLEM THIS AFTERNOON/S PACKAGE IS TIMING AND AMOUNT OF
SHOWERS AND THUNDERSTORMS...DIURNAL AND MAINLY WITH REMNANTS OF
ARLENE AS IT COMES INLAND. WILL LEAN MORE TOWARD GFS THIS FORECAST
AND ON NATIONAL HURRICANE CENTER FOR TRACK AND TIMING OF ARLENE.

DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS WILL AGAIN BE THE RULE ON
SATURDAY AS THE WARM AND UNSTABLE AIR REMAINS OVER THE AREA.
NIGHTTIME TEMPERATURES WILL FALL ONLY INTO THE UPPER 60S/LOWER 70S,
WHILE AFTERNOON TEMPERATURES WILL AGAIN RISE INTO THE MID AND UPPER
80S. ADDED CLOUDS AND SHOWERS WILL KEEP READINGS A LITTLE COOLER
WHERE SHOWERS AND CLOUDS ARE MOST NUMEROUS.

ON SATURDAY NIGHT WE SHOULD SEE THE FIRST AFFECTS OF ARLENE WITH
CLOUDS INCREASING AND SCATTERED SHOWERS/THUNDERSTORMS MOVING INTO
THE AREA. ON SUNDAY THE SHOWERS WILL INCREASE IN COVERAGE. THE
SHOWERS WILL NOT BE CONTINUOUS BUT MANY AREAS WILL SEE RAIN AS THE
REMNANTS APPROACH. WILL KEEP PROBABILITIES IN THE HIGHER CHANCE
CATEGORY FOR NOW...UNTIL THE TRACK OF ARLENE CAN BE BETTER DEFINED.

SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO MONDAY BUT AS ARLENE
MOVES TO THE NORTH THE SHOWERS WILL BECOME MORE SCATTERED.

WILL TRIM TEMPERATURES A LITTLE DURING THE DAYTIME WITH THE CLOUD
COVER BUT AREAS BETWEEN THE SHOWERS COULD STILL PROVIDE ENOUGH
BREAKS IN THE CLOUDS TO SEND TEMPERATURES INTO THE LOWER AND MID
80S.

.LONG TERM...(MONDAY NIGHT THROUGH FRIDAY)...

MAIN CONCERN DURING EXTENDED PART OF FCST WILL BE IN FIRST 2 DAYS WITH
TRANQUIL WEATHER PTRN EXPCTD THEREAFTER. MEDIUM RANGE MODELS SHOW
SIMILAR FEATURES BUT WITH SOME NOTABLE DIFFS IN TIMING AND LOCATION
OF IMPORTANT FEATURES.

FIRST CONCERN IS REMNANTS OF T.S. ARLENE WHICH ACCORDING TO NHC
FCSTS SHOULD HAVE PAST OUR AREA BY MON NGT. THEREFORE...ATTENTION
TURNS TO MID-LEVEL VORTEX (UPR LOW) PROGRESSING SLOWLY ACRS CNTRL/
NRN PART OF COUNTRY. MODELS HAVING SOME TIMING DIFFS WITH THIS. 84HR
NAM SHOWS H5 LOW OVER IA MON EVNG WHILE 12UTC GFS IS SLOWER AND
12UTC CANADIAN GEM MODEL SLOWER YET. FOR EXAMPLE...GFS HAS H5 LOW
OVER WI AT 12UTC WED WHILE CANADIAN GEM HAS IT NEAR MN-ND BORDER.
MEANWHILE...00UTC ECMWF HAS A DIFFERENT EVOLUTION WITH UPR LOW
FORMING/TRACKING FARTHER S MOVING SEWD OVER MIDWEST WHICH SEEMS ODD.
GFSS TIMING BASICALLY IS AVG OF WHAT 84HR NAM AND GEM SUGGEST AND
WILL LEAN TOWARD THIS SOLUTION FOR TIMING AT THIS TIME.

WITH THIS IN MIND...WL NOT INCLUDE NOCTURNAL TSTMS IN FCST MON NGT
BTWN THE DEPARTED REMNANTS OF ARLENE AND WELL AHEAD OF CDFNT ASSOCD
WITH UPR LOW WELL TO OUR WEST. ON TUE...DIURNAL TSTMS SHOULD FIRE IN
AFTN AHEAD OF CDFNT...AND WL CARRY TSTM CHC THROUGHOUT TUE NGT AS
FNT AND UPR LOW APPROACH. PRECIP CHCS WL END BY WED MRNG OR ON WED
AS FNT PASSES. FRONTAL PASSAGE WL BRING SOME RELIEF TO THE VERY WARM
HUMID CONDITIONS WITH TEMPS AND DEWPTS AT LEAST SEVERAL DEGREES
COOLER FOR SECOND HALF OF NEXT WEEK.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
.IN...NONE.
.KY...NONE.

&&

SCHOLZ/FUNK
Hazardous weather outlook, Jun 10, 3:45 PM EDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
345 PM EDT FRI JUN 10 2005

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-110830-
ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY-
BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY-
CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY-
FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY-
HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY-
JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY-
MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY-
NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN-
RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY-
TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY-
WOODFORD KY-
INCLUDING THE CITIES OF...ALBANY...BARDSTOWN...BEAVER DAM...
BOWLING GREEN...CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA...
DANVILLE...ELIZABETHTOWN...ENGLISH...FRANKFORT...FRANKLIN...
GEORGETOWN...GLASGOW...HARDINSBURG...HARRODSBURG...JAMESTOWN...
JASPER...JEFFERSONVILLE...LAWRENCEBURG...LEITCHFIELD...LEXINGTON...
LOUISVILLE...MADISON...MOUNT WASHINGTON...MUNFORDVILLE...
NEW ALBANY...PARIS...RICHMOND...RUSSELLVILLE...SCOTTSVILLE...
SHELBYVILLE...SPRINGFIELD...STANFORD...TAYLORSVILLE...TELL
CITY...TOMPKINSVILLE...VERSAILLES...WINCHESTER
345 PM EDT FRI JUN 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH
CENTRAL INDIANA.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL CONTINUE LATE THIS AFTERNOON AND EARLY
EVENING OVER MUCH OF CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. THE
MAIN HAZARDS FROM THESE STORMS WILL BE BRIEF VERY HEAVY RAINFALL...
WHICH COULD CAUSE PONDING OF WATER ON ROADS AND LOW SPOTS...AND
DANGEROUS CLOUD-TO-GROUND LIGHTNING. THE STORMS WILL DISSIPATE LATE
THIS EVENING BY OR AFTER ABOUT 10 PM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST SATURDAY THROUGH
TUESDAY. AT THIS TIME...THE BEST CHANCE FOR RAINFALL APPEARS TO BE
FROM LATE SATURDAY NIGHT THROUGH LATE SUNDAY NIGHT AS THE REMNANTS
OF TROPICAL STORM ARLENE APPROACH THE TENNESSEE AND OHIO VALLEYS. IF
THE PATH OF THIS STORM HOLDS...ITS REMNANTS COULD BRING HEAVY
RAINFALL TO PARTS OF CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA
DURING THIS TIME PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FUNK

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 8:19 PM EDTSevere Thunderstorm WarningLMKScott27 min
Jun 10, 4:47 PM EDTSevere Thunderstorm WarningLMKFayette, Jessamine28 min
Jun 10, 5:33 PM EDTSevere Thunderstorm WarningLMKHarrison, Nicholas, Scott28 min
Jun 10, 6:38 PM EDTSevere Thunderstorm WarningLMKSimpson28 min
Jun 10, 7:19 PM EDTSevere Thunderstorm WarningLMKGreen26 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.